Tennessee, 2001

Lightning Strike in Tennessee, October 5, 2001

October 5, 2001 · NWS MEG · 1 event in 1 county or zone

1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Oct 5, 8:30 AM CST, 4 hours 30 minutes earlier.

Area forecast discussion, Oct 5, 8:30 AM CST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
930 AM CDT FRI OCT 5 2001

COLD FRONT JUST NORTHWEST OF FORECAST AREA THIS MORNING WITH SHOWERS
ACROSS NORTHEAST ARKANSAS AND MISSOURI BOOTHEEL. WILL REWORD
FORECAST IN THE NORTHWEST SECTIONS TO INDICATE TEMPERATURES FALLING
AFTER THE FRONT MOVES THROUGH THIS AFTERNOON. EVEN THOUGH THREAT OF
SEVERE IS MARGINAL...WILL LEAVE MENTION IN FORECAST FOR NOW.

.MEG...NONE.

In the hours before

Special weather statement, Oct 5, 10:19 AM CST, 2 hours 41 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-052100-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1119 AM CDT FRI OCT 5 2001

THIS OUTLOOK COVERS WEST TENNESSEE...NORTH MISSISSIPPI...EAST
ARKANSAS AND THE MISSOURI BOOTHEEL.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON ACROSS
THE ENTIRE MID-SOUTH...WHICH INCLUDES EAST ARKANSAS...THE MISSOURI
BOOTHEEL...WEST TENNESSEE AND NORTH MISSISSIPPI.

A COLD FRONT EXTENDED ACROSS WESTERN KENTUCKY INTO NORTHERN ARKANSAS
LATE THIS MORNING. THIS FRONT IS EXPECTED TO MOVE THROUGH THE MID-
SOUTH THIS AFTERNOON AND EVENING. SHOWERS AND THUNDERSTORMS WILL
DEVELOP ALONG THE FRONT AND MOVE THROUGH THE AREA DURING THE
AFTERNOON AND EVENING. A FEW OF THESE STORMS MAY BE SEVERE WITH
DAMAGING STRAIGHT-LINE WINDS BEING THE MAIN THREAT. THE MOST LIKELY
TIME PERIOD FOR SEVERE WEATHER WILL BE THIS AFTERNOON THROUGH EARLY
EVENING.

AFTER THE COLD FRONT MOVES THROUGH THE AREA...A STIFF NORTHWEST
BREEZE WILL USHER IN MUCH COOLER AIR TO THE MID-SOUTH LATER TONIGHT.
WINDS WILL SUBSIDE DURING THE DAY ON SATURDAY SETTING THE STAGE FOR
PATCHY FROST LATE SATURDAY NIGHT.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
HTTP://WWW.SRH.NOAA.GOV/MEG.

The radar

The Paducah radar (KPAH), 92 km away, was scanning. The volume nearest the first event began at 19:02 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Henry

When
October 5, 1:00 PM CST to 1:05 PM CST
Where
Henry County, Paris
Injuries
1 direct, 0 indirect
Reported by
NEWSPAPER
Coordinates
36.332, -88.301 (the zone’s center; the record gives no point)

One man was injured after lightning struck near his home. The man was talking on the telephone when the lightning occurred.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2001Every state in 2001This day in weather historyWarnings in Tennessee, October 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5269535.